MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A P-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A P-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J504G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information provided: i'll send you photos to support it.Was surgery delayed due to the reported event? yes, if yes, number of minutes: unknown, was procedure successfully completed? yes, were fragments generated? yes, if yes, were they removed easily without additional intervention? no, if no, explain: the surgeon had to make a deeper incision to retrieve the broken piece., patient status/ outcome / consequences, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study: unknown.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an ophthalmology on an unknown date in 2024 and suture was used.During procedure, there was an incident with a suture.When using the suture, the needle broke into 2 pieces.The piece not attached to the wire fell into the patient's eye.Surgeon had to make a deeper incision to retrieve the piece.The piece was recovered, the surgeon was able to complete the operation.Fortunately, the patient should not have any side-effects from this event.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/24/2024.H6 component code: c22 - photo analysis.Additional information: h6.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.Photo analysis: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photos show an open box labeled j504g, a foil and in a container a needle broken in two parts, one of them still attached to the suture.Based on the photo review, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h4.

Brand Name
VCL CT BRD UD 18IN 4-0 S/A P-2 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20784703
Report Number2210968-2024-12508
Device Sequence Number15711526
Product Code GAM
UDI-Device Identifier10705031040731
UDI-Public(01)10705031040731(17)281130(10)TPMDPE
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ504G
Device Lot NumberTPMDPE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer12/02/2024
01/09/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/24/2024
01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown